Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS New Orleans, LA

July 18, 2000Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 18, 2000, 3:40 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2000, 3:40 PM CDT (20:40 UTC)
Expired
Jul 18, 2000, 4:15 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Pike County, MS, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 182041
SVRNEW
MSC113-147-182115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 415 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER NORTHEAST PIKE COUNTY LEADING INTO 
  NORTHERN WALTHALL COUNTY...OR ABOUT 11 MILES EAST OF
  MCCOMB...MOVING TOWARD THE SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL PIKE COUNTY AT 350 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
jWILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 18, 2:30 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUL 18 2000

MODELS DIFFER ON QPF WITH NGM THE WETTER MODEL. AVN/ETA SIMILAR IN
KEEPING WEAK NVA AND DRY CONDITIONS OVER AREA TONIGHT. REMNANTS OF
SHORT WAVE OVER GULF COASTAL WATERS ACTING AS FOCUS FOR CONVECTION
THIS AFTERNOON. POSSIBLE OUTFLOW BOUNDARIES FROM THESE CELLS COULD
SET OFF A FEW THUNDERSTORMS OFF OVER LAND THIS AFTERNOON.
NEXT SHORT WAVE PROGGED TO MOVE TO MOVE EAST OVER TOP OF RIDGE WITH
WEAK TAIL SECTION BRUSHING SOUTHEASTERN SECTIONS OF AREA WEDNESDAY.
WILL LEAVE 20 POPS IN FOR NEXT TWO AFTERNOONS...BELOW NGM
CATEGORIES. TEMPERATURES WILL REMAIN HIGH INTO FRIDAY. WILL KEPP
HEAT ADVISORY UP FOR AREA SOUTH OF LAKE PONTCHARTRAIN.
NEXT SHOT OF RAIN AND REDUCED TEMPERATURES WILL BE ON THE WEEKEND
AS WEAK SURFACE FRONTAL BOUNDARY SLIPS OVER GULF COAST. MARINE ZONES
WILL REMAIN AS IS WITH LITTLE CHANGE FOR TRHIS CYCLE.
PRELIMINARY NUMBERS ARE:

MCB 75/98/73/98 0212  BTR 77/95/77/97 0212
MSY 80/97/81/96 1212  GPT 75/97/74/97 1312

.NEW...NONE.
LA...HEAT ADZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN
     THROUGH THU.
MS...NONE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:15 PM CDTSevere Thunderstorm WarningLIXWalthall30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.